Does Plavix actually CAUSE bleeding?
February 25, 2012 3:22 PM Subscribe
Calling all knowledgeable medical persons! I need help with this medical hypothetical.
posted by Sakura3210 to Health & Fitness (11 answers total)
In advance: Again, this is a hypothetical; it does not involve any real-life persons (as far as I know).
Let's say you knew someone with both a history of ulcers and CHF (congestive heart failure). This person took Plavix (not sure for how long) and another heart medication that has been linked to gastrointestinal bleeding.
Then this person dies after fainting while shopping. Their autopsy shows they had been bleeding internally for some time before dying (again, not sure how long). The person bled approximately 100ml (found in the stomach/upper intestine), and had an "aggravated duodenal lesion/varicosil" (I can't find a definition for "varicosil", but I'm guessing this is an ulcer. Please correct me if I'm wrong).
Is it possible the Plavix caused the bleeding, or is it more likely that the other medicine caused the bleeding? I mean, if the Plavix were the cause, wouldn't this person have bled more?
Any help on this would be MUCH appreciated.